Amphetamine-related acute myocardial infarction due to coronary artery spasm
Related Experiment Video
Updated: Sep 27, 2026

Measurement of Myocardial Lactate Production for Diagnosis of Coronary Microvascular Spasm
Published on: September 17, 2021
M J Hung1, L T Kuo, W J Cherng
1Department of Medicine, Chang Gung Memorial Hospital, Keelung, Taiwan.
Abstract:
A 27-year-old man developed acute myocardial infarction after intravenous amphetamine use. A coronary angiogram showed plaques in the mid-portion of the left anterior descending artery which developed coronary artery spasm after administration of intracoronary ergonovine. The findings in this case suggest that these coronary artery plaques played a role in the endothelial dysfunction resulting from amphetamine use, and that induction of coronary arterial spasm was the likely mechanism of amphetamine-related acute myocardial infarction.
Related Concept Videos
Acute Coronary Syndrome IV: Interprofessional Care
Acute Coronary Syndrome I: Introduction
Coronary Artery Disease V: Interprofessional Care
Acute Coronary Syndrome II: Pathophysiology and Clinical Manifestations
Acute Coronary Syndrome V: Nursing Management
Antianginal Drugs: Calcium Channel Blockers and Ranolazine
CCBs, a diverse class that includes dihydropyridines (nifedipine) and diphenylalkylamines (verapamil and diltiazem), exert their effect by blocking calcium channels in cardiac and smooth muscle cells. This...

